Mississippi, 2007

Flash Flooding and Hail in Mississippi, June 26, 2007

June 26, 2007 · NWS MEG · 5 events in 3 counties and zones

Afternoon and evening showers and thunderstorms developed over North Mississippi on June 26, 2007 due to daytime heating. Some of the thunderstorms became severe producing large hail, damaging winds and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Afternoon and evening showers and thunderstorms developed over North Mississippi on June 26, 2007 due to daytime heating. Some of the thunderstorms became severe producing large hail, damaging winds and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 1:08 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 26, 1:08 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
208 PM CDT TUE JUN 26 2007

.DISCUSSION...

DETERMINING RAIN CHANCES OVER THE NEXT SEVERAL DAYS IS THE MAIN
FORECAST CHALLENGE.

MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT. USED A BLEND OF
THEM WITH A SLIGHT PREFERENCE TO THE GFS MODEL. ONLY MINOR
CHANGES WERE MADE TO THE PREVIOUS FORECAST.

AT 2 PM CDT ACROSS THE MIDSOUTH...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EXTENDED ALONG A WEAK MOISTURE CONVERGENCE BOUNDARY
FROM TIPTONVILLE TN TO SOMERVILLE TN TO NEW ALBANY MS. THE AIR WAS
MOIST AND UNSTABLE WITH TEMPERATURES RANGING FROM THE MID 70S
WHERE RAIN WAS OCCURRING TO THE MID 90S IN RAINFREE AREAS...MAINLY
ALONG AND WEST OF THE MS RIVER.

FOR THE REST OF THIS AFTERNOON INTO TONIGHT...A FEW STRONG/SEVERE
STORMS WITH WET MICROBURSTS ARE POSSIBLE ACROSS THE ENTIRE
MIDSOUTH AS THE AIR IS VERY UNSTABLE. DAMAGING WINDS UP TO
60 MPH...LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...SMALL HAIL...
AND FREQUENT LIGHTNING ARE THE MAIN HAZARDS. MOST OF THE STORMS
SHOULD QUICKLY DISSIPATE AFTER 8 PM CDT WITH THE LOSS OF
DAYTIME HEATING. OTHERWISE...EXPECT PARTLY TO MOSTLY CLOUDY
SKIES AND MUGGY LOW TEMPERATURES MAINLY IN THE LOWER 70S.

WEDNESDAY AND THURSDAY...SIMILAR WEATHER WITH AFTERNOON AND
EVENING SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALL
ACROSS THE MIDSOUTH AS THE AIR WILL REMAIN MOIST AND UNSTABLE.
KEPT 20 TO 50 PERCENT RAIN CHANCES OVER THE AREA WITH THE HIGHEST
CHANCES WEST OF THE MS RIVER...BUT ALL AREAS MAY GET WET.
UNORGANIZED/PULSE TYPE STORMS ARE EXPECTED WITH WEAK WINDS
IN PLACE. ISOLATED STRONG/SEVERE STORMS WITH DAMAGING WINDS
AND LOCALLY HEAVY RAINFALL ARE POSSIBLE EACH DAY. HIGHS IN THE
LOWER 90S AND LOWS IN THE LOWER 70S ARE AGAIN EXPECTED.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...A FRONT WILL APPROACH
FROM THE NORTH AND BRING A BETTER SHOT FOR RAIN. AT THIS
TIME...KEPT RAIN CHANCES AROUND 50 PERCENT...BUT MAY HAVE
TO BE INCREASED TO LIKELY AS RAIN MAY BE BETTER ORGANIZED WITH
SLIGHTLY STRONGER WINDS. A FEW STRONG/SEVERE STORMS REMAIN
POSSIBLE AND LOCALLY HEAVY RAINFALL AS WELL. TEMPERATURES WILL
REMAIN AROUND NORMAL FOR THIS TIME OF YEAR...BUT SLIGHTLY COOLER
THAN PREVIOUS DAYS WITH MORE CLOUDS AND RAIN AROUND.

SATURDAY...THE FRONT IS FORECAST TO MOVE THROUGH THE AREA...THOUGH
MODELS HAVE BEEN SHOWING TIMING DIFFERENCES...GENERALLY TO SLOWING
DOWN THE TIMING OF THE FRONT. FOR NOW...KEPT HIGHER RAIN CHANCES
SOUTH AND LOWER NORTH...AND KEPT CLEARING CONDITIONS SATURDAY
NIGHT WITH DRIER AIR MOVING IN FROM THE NORTH.

SUNDAY THROUGH TUESDAY...DRY CONDITIONS WITH NEAR NORMAL
TEMPERATURES ARE FORECAST WITH LONG TERM MODELS INDICATING
HIGH PRESSURE BUILDING IN FROM THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  91  75  92 /  20  50  30  40
MKL  70  92  70  92 /  20  40  20  40
JBR  72  89  71  89 /  30  50  40  50
TUP  72  94  71  93 /  20  30  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

MBS
Hazardous weather outlook, Jun 26, 2:07 AM CST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
307 AM CDT TUE JUN 26 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
307 AM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH
TODAY...MAINLY BETWEEN 11 AM AND 8 PM. LOCALLY HEAVY RAINFALL OF 1
TO 3 INCHES...WINDS GUSTS UP TO 50 MPH AND SMALL HAIL WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
MIDSOUTH WEDNESDAY THROUGH SATURDAY...MAINLY BETWEEN 11 AM AND 8
PM. LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES...WINDS GUSTS UP TO 50
MPH AND SMALL HAIL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 1:23 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT TUE JUN 26 2007

TNZ020-262000-
GIBSON TN-
223 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...GIBSON COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES SOUTH OF BRADFORD AT 223 PM CDT...
MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN GIBSON COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 1:32 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT TUE JUN 26 2007

MSZ009-262000-
PRENTISS MS-
232 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...PRENTISS COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES WEST OF BOONEVILLE AT 232 PM CDT...
MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN PRENTISS COUNTY...INCLUDING THE CITY OF BOONEVILLE...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 1:42 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT TUE JUN 26 2007

TNZ003-262015-
WEAKLEY TN-
242 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...WEAKLEY COUNTY.

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF MARTIN TO 11
MILES SOUTHWEST OF GLEASON AT 242 PM CDT...MOVING NORTHEAST AT 15
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN WEAKLEY COUNTY...INCLUDING THE CITY OF MARTIN...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 3:06 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT TUE JUN 26 2007

MSZ017-262130-
ITAWAMBA MS-
406 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3
MILES EAST OF FULTON AT 406 PM CDT. THE STORM WAS NEARLY STATIONARY.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 3:07 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT TUE JUN 26 2007

MSZ024-262130-
MONROE MS-
407 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...MONROE COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 6
MILES SOUTHEAST OF ABERDEEN AT 407 PM CDT...MOVING NORTHEAST AT 5
MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MONROE COUNTY...INCLUDING THE CITY OF ABERDEEN...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, Jun 26, 3:11 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT TUE JUN 26 2007

TNZ088-262145-
SHELBY TN-
411 PM CDT TUE JUN 26 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...SHELBY COUNTY.

A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4
MILES EAST OF FRAYSER AT 411 PM CDT...MOVING NORTH AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT AND
MIDTOWN MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY..

The radar

The Columbus AFB radar (KGWX), 39 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

3 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Itawamba

When
June 26, 3:15 PM CST to 3:20 PM CST
Where
Itawamba County, 2 mi S of Fulton
Measured
0.88 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
34.241, -88.420

Thunderstorm Wind, Monroe

When
June 26, 3:35 PM CST to 3:40 PM CST
Where
Monroe County, Amory
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.980, -88.500

Straight line winds knocked trees down in Amory.

Flash Flood, Monroe

When
June 26, 3:47 PM CST to 4:47 PM CST
Where
Monroe County, Amory
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.980, -88.500

Heavy rain produced flash flooding in Amory. Highway 25 South was flooded as a result.

Flash Flood, Itawamba

When
June 26, 3:57 PM CST to 4:57 PM CST
Where
Itawamba County, Fulton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
34.270, -88.420

Heavy rain produced flash flooding in Fulton. Highway 25 South was flooded near Hardin's Chapel as a result.

Flash Flood, Lee

When
June 26, 5:15 PM CST to 6:15 PM CST
Where
Lee County, Verona
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.200, -88.700

Heavy rain produced flash flooding in Verona. Many streets were flooded as a result.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41750, 41751, 41752, 41753, 41754.